Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 4, 2011, 4:03 AM EST. It took effect at Jan 4, 2011, 12:00 PM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2011, 4:03 AM EST (09:03 UTC)
- In effect from
- Jan 4, 2011, 12:00 PM EST
- Expired
- Jan 5, 2011, 3:53 PM EST
- In force
- 28 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
484 WHUS71 KBUF 040903 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 403 AM EST TUE JAN 4 2011 LEZ040-041-041715- /O.NEW.KBUF.SC.Y.0002.110104T1700Z-110105T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 403 AM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST LATE THIS AFTERNOON AND CONTINUING TONIGHT AND WEDNESDAY. * WAVES...2 TO 4 FEET TODAY BUILDING TO 4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-041715- /O.NEW.KBUF.SC.Y.0002.110104T1700Z-110105T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 403 AM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMA
6 follow-up statements
595 WHUS71 KBUF 041444 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 944 AM EST TUE JAN 4 2011 LEZ040-041-042245- /O.CON.KBUF.SC.Y.0002.110104T1700Z-110105T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 944 AM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST LATE THIS AFTERNOON AND CONTINUING TONIGHT AND WEDNESDAY. * WAVES...3 TO 5 FEET THIS AFTERNOON BUILDING TO 4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-042245- /O.CON.KBUF.SC.Y.0002.110104T1700Z-110105T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 944 AM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
555 WHUS71 KBUF 042014 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 314 PM EST TUE JAN 4 2011 LOZ043-044-050415- /O.EXB.KBUF.SC.Y.0002.110105T0900Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 314 PM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST LATE THIS AFTERNOON AND CONTINUING TONIGHT AND WEDNESDAY. * WAVES...3 TO 5 FEET THIS AFTERNOON BUILDING TO 4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-050415- /O.EXT.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 314 PM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-050415- /O.CON.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 314 PM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST LATE THIS AFTERNOON AND CONTINUING TONIGHT AND WEDNESDAY. * WAVES...3 TO 5 FEET THIS AFTERNOON BUILDING TO 4 TO 6 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
193 WHUS71 KBUF 050222 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 922 PM EST TUE JAN 4 2011 LEZ040-041-051030- /O.CON.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 922 PM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS...WEST TO NORTHWEST AT 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-051030- /O.CON.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 922 PM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS...WEST 10 TO 20 KNOTS...BECOMING NORTHWEST. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-051030- /O.CON.KBUF.SC.Y.0002.110105T0900Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 922 PM EST TUE JAN 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY. * WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
191 WHUS71 KBUF 050850 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 AM EST WED JAN 5 2011 LEZ040-041-051500- /O.EXT.KBUF.SC.Y.0002.000000T0000Z-110105T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 350 AM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-051700- /O.EXT.KBUF.SC.Y.0002.110105T0850Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 350 AM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-051700- /O.CON.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 350 AM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 20 KNOTS...BECOMING WEST. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
973 WHUS71 KBUF 051502 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 AM EST WED JAN 5 2011 LEZ040-041-051615- /O.EXP.KBUF.SC.Y.0002.000000T0000Z-110105T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1002 AM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LOZ045-052100- /O.CON.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1002 AM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 20 KNOTS...BECOMING WEST. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-052100- /O.CON.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1002 AM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
282 WHUS71 KBUF 052053 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EST WED JAN 5 2011 LOZ043>045-052200- /O.CAN.KBUF.SC.Y.0002.000000T0000Z-110105T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 353 PM EST WED JAN 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 3:44 AM EST, 19 minutes earlier.
Area forecast discussion, Jan 4, 3:44 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EST TUE JAN 4 2011
.SYNOPSIS...
LOOK FOR TYPICAL EARLY JANUARY WEATHER TO BE THE RULE THIS WEEK.
TWO CLIPPERS WILL PASS BY TO OUR NORTH...ONE TODAY AND ANOTHER
THURSDAY. EACH WILL PRODUCE SOME NUISANCE LIGHT SNOWS...WITH SOME
ENHANCEMENT FROM THE LAKES. ANOTHER SYSTEM WILL MOVE FROM THE LAKES
TO THE EAST COAST THIS WEEKEND. TEMPERATURES WILL BE SEASONABLE.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COMBINATION OF SYNOPTIC SCALE AND MESOSCALE INFLUENCES WILL BE
IMPACTING OUR CWA DURING THIS TIME PERIOD.
BEGINNING WITH THE SYNOPTIC FEATURES...LOW PRESSURE MOVING EAST FROM
THE CENTRAL GREAT LAKES WILL TRACK JUST NORTH OF LAKE ONTARIO THIS
AFTERNOON. LIGHT SNOW...ASSOCIATED WITH LOW LEVEL WARM AIR ADVECTION
AHEAD OF THE LOW...HAS ALREADY REACHED WESTERN NEW YORK AND THE
GENESEE VALLEY EARLY THIS MORNING. THE LIGHT SNOW WILL MOVE EAST
ACROSS THE REST OF THE AREA THIS MORNING...THEN TAPER OFF SOMEWHAT
DURING THE AFTERNOON AS THE SURFACE LOW REACHES THE ST LAWRENCE
VALLEY. MOST AREAS WILL SEE JUST AN INCH OR LESS OF SNOW
WITH THE PASSING CLIPPER...WITH THE LEAST AMOUNT OF EXPECTED ACROSS
THE SOUTHERN TIER. THE EXCEPTION TO THIS GENERAL TREND WILL BE EAST
OF LAKE ONTARIO WHERE LOW LEVEL CONVERGENCE IN THE VICINITY OF THE
PASSING LOW WILL BE A LITTLE STRONGER...AND THERE WILL BE ADDED LIFT
FROM AN APPROACHING UPPER LEVEL SHORT WAVE. THIS WILL LIKELY RESULT
IN A GENERAL 1 TO 2 INCHES OF SNOW ACROSS THE NORTH COUNTRY.
AS THE CLIPPER SLIDES OFF THE NEW ENGLAND COAST TONIGHT...A SECOND
SHORT WAVE IS FORECAST TO CROSS NEW YORK STATE AND PA. THIS IMPULSE
WILL GENERATE SOME MORE LIGHT SNOW ACROSS THE AREA. BEHIND THE SHORT
WAVE...THE MAIN FOCUS WILL SHIFT TO LAKE EFFECT SNOW AS A COLDER
WEST TO NORTHWEST FLOW SETS UP ACROSS THE LOWER LAKES. WILL KEEP
SNOW ACCUMULATIONS JUST ADVISORY CRITERIA EAST OF LAKE ERIE...WITH
THE HIGHER AMOUNTS EXPECTED ACROSS THE CHAUTAUQUA RIDGE. THE
PRESENCE OF A DEEPER LAYER OF MOISTURE EAST OF LAKE ONTARIO MAY
PRODUCE SLIGHTLY HIGHER ACCUMULATIONS. THE 280-290 DEGREE BOUNDARY
LAYER FLOW WILL TARGET OSWEGO COUNTY THE LONGEST. BASED ON THIS
TREND AND COLLABORATION WITH KBGM...HAVE DECIDED TO ISSUE A LAKE
EFFECT SNOW ADVISORY FOR OSWEGO COUNTY FOR TONIGHT AND WEDNESDAY.
AT THIS TIME...IT LOOKS LIKE ACCUMULATIONS ACROSS WAYNE AND NORTHERN
CAYUGA COUNTIES WILL REMAIN JUST BELOW ADVISORY CRITERIA.
AS FOR TEMPERATURES...MOST LOCATIONS ALONG THE LAKE PLAINS SHOULD
WARM INTO THE LOWER 30S TODAY...BEFORE READINGS DROP BACK INTO THE
20S TONIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
UPPER SHORTWAVE WILL BE IN THE PROCESS OF PULLING EAST WEDNESDAY
MORNING...COMPLETELY EXITING THE AREA BY LATE WEDNESDAY. THERE WILL
CONTINUE TO BE RESIDUAL LAKE ENHANCED SYNOPTIC SNOWS FOR AT LEAST
THE FIRST HALF OF THE DAY...ESPECIALLY OFF LAKE ONTARIO. ADDITIONAL
ACCUMULATIONS IN THE 2-4 INCH RANGE WILL BE LIKELY. LESSER AMOUNTS
AMOUNTS OFF LAKE ERIE.
DEEPER MOISTURE LOOKS TO DEPARTS WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY NIGHT WITH BACKING FLOW BEGINNING TO DEVELOP IN RESPONSE
TO NEXT APPROACHING NORTHERN STREAM SHORTWAVE. THIS SHOULD WEAKEN
ANY REMAINING LAKE EFFECT AND PUSH IT NORTHWARD WITH LITTLE IF ANY
ACCUMULATING SNOWS.
THE NORTHERN STREAM WAVE LOOKS TO APPROACH LATE WEDNESDAY NIGHT AND
EARLY THURSDAY WITH INCREASING LOW TO MID LEVEL ISENTROPIC ASCENT.
THIS SHOULD ALLOW FOR A BURGEONING AREA OF MINOR SYNOPTIC
ACCUMULATING SNOWS TO OVERSPREAD THE REGION FROM WEST TO EAST LATE
WEDNESDAY AND THROUGH THE DAY THURSDAY. MAY ALSO BE LOOKING AT
LAKE CONTRIBUTIONS AS A SOUTHWEST FLOW DEVELOPS AND PARAMETERS
APPEAR FAVORABLE AT THIS JUNCTURE GIVEN SUPPORTIVE 850 MB
TEMPERATURES AND A DECENT FETCH...ESPECIALLY OFF ERIE. IT/S A
LITTLE EARLY TO PINPOINT HOW THE LAKE ENHANCEMENT WILL PLAY INTO
ACCUMULATIONS...BUT WILL BE SOMETHING TO MONITOR FOR THE BUFFALO
METRO AREA.
TEMPERATURES WILL REMAIN SEASONABLY COLD...GENERALLY IN THE MID 20S
TO AROUND 30 FOR HIGHS BOTH WEDNESDAY AND THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
TODAY'S MODEL RUNS ARE ALL GENERALLY POINTING TOWARD THAT SHORT WAVE
DIVING SOUTH OUT OF CENTRAL CANADA AS A BIG PLAYER IN SETTING UP
THE OVERALL PATTERN ACROSS NORTHEASTERN US THROUGH THE END OF THE
WEEK. THAT SHORT WAVE REINFORCES THE 500MB TROF OVER THE NORTHEAST
AND EVENTUALLY ALL OF THAT ENERGY IS ABSORBED IN ONE WAY OR ANOTHER
INTO A DEEPER 500MB LOW. AT THE SURFACE, THE WAVE THAT WAS SLIDING
SOUTHEAST OUT OF CANADA ENDS UP SLOWING DOWN SIGNIFICANTLY UNDER THE
500MB LOW AND IS EXPECTED TO PROVIDE A LONGER PERIOD OF LARGER SCALE
SNOWFALL TO OUR REGION THURSDAY NIGHT INTO EARLY FRIDAY.
WE WILL REMAIN UNDER THAT 500MB LOW GOING INTO THE WEEKEND AND THAT
WILL PROVIDE CONTINUED UNSETTLED WEATHER FOR OUR REGION. AT THIS
POINT THE MODELS ARE NOT IN GOOD AGREEMENT IN THE DETAILS BUT I
EXPECT THAT AS WE GET INTO THE WEEKEND OUR REGION WILL BE UNDER A
GENERAL NW FLOW ACROSS THE LAKES WHICH WILL MEAN ENHANCED LAKE
EFFECT SNOWS ACROSS THE HIGHER ELEVATIONS OF THE CHAUTAUQUA RIDGE
OFF LAKE ERIE AND SOUTHEAST OF LAKE ONTARIO.
TEMPERATURES WILL REMAIN SEASONABLY COLD THROUGH THE WEEKEND.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
GENERALLY VFR ALL ACROSS WESTERN NY INTO THE EARLY OVERNIGHT
HOURS. THE LAKE EFFECT SNOW BAND OFF LAKE ONTARIO WILL LIFT NORTH
ACROSS KART WITH MVFR CONDITIONS AFTER 02Z.
AS THE CLIPPER CLIPPER APPROACHES TONIGHT CONDITIONS WILL LOWER TO
MVFR IN LIGHT SNOW AFT 05Z AT KBUF/KIAG AND 06-08Z AT KROC/KJHW.
SOUTHWEST FLOW MAY RESULT SOME LAKE ENHANCEMENT TO THE SNOW TOWARD
MORNING AT KBUF/KIAG OFF ERIE AND AT KART OFF ONTARIO.
.OUTLOOK...
TUESDAY AFTERNOON AND NIGHT...MVFR WITH SNOW SHOWERS.
WEDNESDAY THROUGH SATURDAY...VFR/MVFR WITH SCATTERED SNOW SHOWERS.
MORE ENHANCED ACTIVITY WED NT AND THURS MORNING WITH POSSIBLE IFR
AT KBUF/KIAG AND KART.
&&
.MARINE...
LOW PRESSURE LOCATED OVER THE CENTRAL GREAT LAKES EARLY THIS MORNING
WILL TRACK JUST NORTH OF LAKE ONTARIO THIS AFTERNOON. SOUTHWEST
WINDS CHANNELING UP THE LAKES WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ALONG THE EASTERN NEARSHORES OF BOTH LAKES TODAY. A WEST
TO NORTHWEST FLOW WILL SET UP BEHIND THE DEPARTING LOW TONIGHT AND
WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ON LAKE
ERIE DURING THIS PERIOD. ON LAKE ONTARIO THESE CONDITIONS ARE
EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM 7 PM THIS EVENING TO 6 PM EST
WEDNESDAY FOR NYZ006.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 PM EST WEDNESDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR LOZ045.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...TMA
LONG TERM...TAN
AVIATION...LEVAN
MARINE...TJPHazardous weather outlook, Jan 3, 3:11 PM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 311 PM EST MON JAN 3 2011 NYZ001>008-010>014-019>021-085-040930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 311 PM EST MON JAN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-040930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 311 PM EST MON JAN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:56 AM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 2 more | 26 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.